Advertisement

The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: Expert Opinions on HIV Cure Research

How Does Thrush Affect The Gi Tract

Here's a taste of what TheBody.com has to offer on this topic:
Get the Facts
AIDS InfoNet

Candidiasis (Thrush)

The Bottom Line Candidiasis is a very common yeast (fungal) infection. The fungus normally lives in the body. It cannot be eliminated. The best way to avoid an outbreak of candidiasis is to strengthen your immune system by taking antiretroviral medications (ARVs). Most candida infections are easily treated with local therapies. In people with weakened immune systems, these infections become more persistent. Systemic anti-fungal drugs can be...
Ask the Experts

How does Complera affect the GI tract?

Dr. Henry, I have been on Complera for 3 weeks now and I have all sort of GI symptoms including stomach cramp and pain, nausea, and bloating. I want to know how Complera and other similar medications affect the GI tract and why it usually gets...
Keith Henry, M.D.

Response from Keith Henry, M.D.

University of Minnesota, School of Medicine
Complera, though often "well" tolerated, can cause a range of gut side effects. The tenofovir component can cause bloating, loose stools (also can be caused less often by the emtricitabine or rilpivirine) that usually will improve over the... Read more »

Possible prostate/urinary tract problems HIV related?

I am not sure what I am experiencing is a possible side effect of HIV treatment or of just HIV (or neither). But my urologist mentioned something today that has made me turn to you for help.This calendar year (2004) I have had progessively...
Keith Henry, M.D.

Response from Keith Henry, M.D.

University of Minnesota, School of Medicine
It would be somewhat unusual for your complaints to be due to HIV-related neuropathy given your current overall good HIV situation. I have had many patients have complaints like yours and I have been frustrated pinning down a good explanation and... Read more »

THRUSH:

What is thrush and what part of the body does it affect??...
Mark Holodniy, M.D., F.A.C.P., C.I.C.

Response from Mark Holodniy, M.D., F.A.C.P., C.I.C.

Stanford University, School of Medicine
A yeast infection and can affect any part of the body.... Read more »

thrush not treated

what problems can occur if thrush is not treated? I'm constantly challenged with thrush, even after I get treated with Difucan and Clotrimazole. Does it affect other systems in the body?...
Judith Feinberg, M.D.

Response from Judith Feinberg, M.D.

University of Cincinnati, College of Medicine
If thrush is not treated, it can extend into the esophagus and cause candida infection there. Candida esophagitis can be severe enough to make it difficult to swallow and can result in significant weight loss. One reason that your thrush keeps... Read more »
Connect With Others

HIV affecting GI tract?

Posted by Anonymous, 1 Reply
If HIV was causing problems in your GI tract would it only occur in late stages? I tested negative at 8 weeks, and have been diagnosed recently with inflammation in my large colon. Could this in anyway be related to HIV? Read more »

ORAL THRUSH - from antibiotics or early HIV?

Posted by Anonymous, 3 Replies
After taking antibiotics for a while (different kinds were described when my uti did not go away) my tongue started to burn and it's white in the back. this has been going on for over two weeks. possible hiv exposure from unprotected sex a bit over... Read more »

oral sex, hepes. thrush?

Posted by Anonymous, 1 Reply
I am terrified. I know my risk is low, but I have been extremely anxious over this anyway. I have been having panic attacks frequently.
Just over 4 weeks ago, I gave oral sex to a guy that I've known since i was a teenager. He did not ejaculate, but... Read more »

thrush??, please help.

Posted by Anonymous, 3 Replies
i do not want to sound stupid or ignorant, but how you know you have oral trush???
i drink lots of coffee( cream&sugar) i found myself today witha yellowish tongue, use a napkin to clean it and turn yellowish.

there is no sores, or anything else... Read more »